I have had a history of inappropriate sinus tach. for many years. About two months ago, i stood up one day from a seated position and my heart started to race. I gave up with my dr's many years ago when it came to my tach episodes. They wouldn't listen and they tried to pump me with meds, beta blockers, which my body DOES NOT tolerate. They didn't listen to that either. I stopped the meds myself and turned to yoga and meditation. It worked wonderfully. I have had MANY episodes over the past 4 years, but they do not effect my life anymore. I do not panic or even stop what I'm doing. I have learned how to slow my own heart rate and episodes only last a few minutes. Well, like I said, two months ago, I had a nasty episode. After 3 hours, I noticed that it had been 3 hours! I went to my health center to see if it was possible the steroid that they had prescribed me and that I had just started that morning. My heart rte was so high they sent me to the er. At 10pm, 10 hrs after it started, they still ouldn't get it to lower, even with 25mg of lopressor. It would somewhat lower when I layed down, but jumped up as soon as i sat up. Two months, an ep study, a tilt table, multiple blood tests and an echo later....they are all telling me "try an anti anxiety to take the edge off." No one will listen and I have reached my breaking point. Every day is a struggle for me. There are days that getting out of bed seen like a marathon. My resting heart rate is no lower than 90. Here are my symptoms...
-Constatnt elevated heart rate (hasn't been as bad, mostly 100-110)
-Mental Fog (i will go in and out of the kitchen 3 times forgetting that I wanted water, forgetting my next word...it's effecting everything, driving, working, reading ect.)
tach episodes on top of the elevated heart rate, tingling in limbs at random moments, chest pains, EXHAUSTION, no motivation, unexplained weight loss (I still eat all the time) Simple things, like stairs, kill me! Short of breath, dizziness, inability to take deep breaths without feeling like passing out, passing out.
I had a positive tilt test while on 800mg of Acebutolol. initial tilt I dropped 25 points, second (after they spray under the tounge, heart rate increased to 114 and blood pressure dropped to 60's, didn't pass out bc they laid me down. *they also said that my heart rate and bp dropped together at one point. NO DR HAS ACKNOWLEDGED MY POSITIVE TILT!!! My bp seems pretty normal to me, it jumps from time to time but only for a min.
I can't take this anymore. I don't know what to do. I work 40hrs a week and take 18 credits of 400 level college courses. I love keeping busy, always have. Now it is a challenge just to brush my teeth. I can't keep doing this!!!!
I am thinking POTS...but can pots start all of the sudden one day? I am hoping it is something else bc i know POTS isn't a quick fix.
I have had every blood test done under the sun looking for a deficiency, diabetes, thyroid, adrenaline etc. All fine, except my cholesterol is slightly up. Heart is of normal size and function. Normal beat, just elevated hr.
What should I do, where should I go? I have lost faith in my pcp, electrophysiologist, and cardiologist.
Should I say screw it and ask them to burn my SA node? should I get a pace maker?
What could have happened in just one day and not stop!?
I'm so sorry all of this is happening to you! I don't pretend to be an expert and honestly, I am just beginning my journey with dysautonomia so I can not be that much of a help :( I would suggest to you to find another doctor! I have had other health issues and the single most important thing in getting the best care for me is finding a good doctor. If your cardiologist doesn't help you then find another one that will! You may have to be willing to travel in order to find a doctor that is willing to work with you and has the knowledge to truly understand and treat your issues. I know there are dysautonomia clinics at Vanderbilt, The Cleveland Clinic, and Mayo Clinic. Otherwise I found this list that may help you find a doctor.http://www.dinet.org/physicians.htm. I hope that you find the help that you need soon!
I feel for you, but I think one problem with the word "anxiety" is that it does cover a broad field of adrenal responses and other physiological/experiential terrain. It's easier to understand the potentially remarkable bio-remodeling impact in the closely related category of PTSD. I don't think any research really adequately accounts for immune system/anxiety etiologies. So try not to feel "put down," because I'm guessing your doctors mean it is their "black box" but they are reassured that your life does not seem to be in danger!
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.